The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
For World AIDS Day, read about stigma, criminalization and more >>
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Combivir and avascular necrosis

Apr 23, 2009

Sir, I have been on the regimen of combivir and kaletra from 2005 to 2008. I have now been diagnosed with avascular necrosis of both hips and shoulders. Is there a correlation between the use of the combivir kaletra regimen avascular necrosis?

Response from Dr. Henry

There appears to be a modestly increased risk for avascular necrosis of the hip in HIV+ persons. Risk factors have included used of corticosteroids and other steroids. High levels of troglycerides may contribute some and those can be increased by protease inhibitors. Direct unequivocal links to specific HIV drugs have not been established but data is still sketchy. I have had perhaps a dozen patients develop that condition on a variety of regimens so I have not observed a clear link to any one drug. KH

Life Expectancy
what can I do if I feel really depresse

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint